MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION AMS AMBICOR; DEVICE IMPOTENCE MECHANICAL/HYDRAULIC

BOSTON SCIENTIFIC CORPORATION AMS AMBICOR; DEVICE IMPOTENCE MECHANICAL/HYDRAULIC
Model Number 72401450
Medical Device Problem Codes Inflation Problem (1310); Nonstandard Device (1420); Defective Device (2588); Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 06/10/2025
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that the patient with this ambicor penile prosthesis (app) experienced inflation issues.During removal, visible damage was observed in the left cylinder of the device.A surgical procedure was performed in which the existing device was explanted and replaced with an ams 700.There were no patient complications reported.
 
Event or Problem Description
It was reported that the patient with this ambicor penile prosthesis (app) experienced inflation issues.During removal, visible damage was observed in the left cylinder of the device.A surgical procedure was performed in which the existing device was explanted and replaced with an inflatable penile prosthesis (ipp).There were no patient complications reported.
 
Additional Manufacturer Narrative
Upon receipt at our quality assurance laboratory, this ambicor penile prosthesis (app) underwent a thorough analysis.The cylinders were visually and microscopically examined, and leak tested.The first cylinder passed the leakage test, and no visual damages or abnormalities were found.The inner tube of the second cylinder exhibited a hole from fatigue, along with broken fabric threads at the proximal end.In addition, the second cylinder did not pass the leakage test as a bulge was observed at the proximal end when inflated using a syringe.The pump was visually examined, and no anomalies were identified.Based on analysis results, the presence of a hole due to material fatigue in the inner tube of the second cylinder, along with the resulting bulge at its proximal end, may have caused or contributed to the reported clinical observations.
 
Additional Manufacturer Narrative
 
Event or Problem Description

Brand Name
AMS AMBICOR
Common Device Name
DEVICE IMPOTENCE MECHANICAL/HYDRAULIC
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
Manufacturer (Section G)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
Manufacturer Contact
farshad fahimi
4100 hamline avenue north
building c
saint paul, MN 55112
MDR Report Key22377553
Report Number2124215-2025-43495
Device Sequence Number4463319
Product Code FHW
UDI-Device Identifier00878953000947
UDI-Public(01)00878953000947(17)231112(10)1000191583
Combination Product (Y/N)N
Initial Reporter CountrySZ
PMA/510(K) Number
N970012
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2021
Device Explanted Year2025
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 04/13/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Lay User/Patient
Device Expiration Date11/12/2023
Device Model Number72401450
Device Catalogue Number72401450
Device Lot Number1000191583
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/10/2025
Supplement Date Received by Manufacturer07/17/2025
03/19/2026
Initial Report FDA Received Date07/01/2025
Supplement Report FDA Received Date08/14/2025
04/13/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured11/13/2018
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;
Patient SexUnknown